MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1SLDRAC
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this 980 ventilator generated an alarm stating "limited mix capability, only 21% or 100% o2 (oxygen) supported".The patient was removed from the ventilator and placed on an alternate ventilator with no injury.Review of the ventilator logs showed the ventilator entered into buv (backup ventilation) at the time of the event.
 
Additional Manufacturer Narrative
Medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by a medtronic service engineer.The ventilator was evaluated by a third party and found that the oxygen sensor needed recalibrating.The ventilator passed all testing per manufacturer specifications.
 
Additional Manufacturer Narrative
Additional information: h3 device evaluation: medtronic did not receive the suspect device/component from the customer for evaluation nor has the device been evaluated by a medtronic service engineer.The reported issue was confirmed from the memory through the review of the logs and it was determined that the ventilator entered into buv (backup ventilation).The repair for the reported issue was performed by non-medtronic personnel (third party service provider).It was reported that the oxygen concentration in the mixer chamber was not maintained.The third party service engineer ran testing and found that the oxygen (o2) sensor required adjustment.After servicing, the ventilator passed all testing per manufacturer specifications.The cause of the reported event (buv) could not be determined.A service history review of the ventilator was performed and the last service occurred on (b)(6) 2021 for an unrelated issue and was released passing all functional tests.There is no indication the service preformed was due to a manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway,gw
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway,gw
EI  
Manufacturer Contact
kelly adams
2101 faraday ave
carlsbad, CA 92008
7606035046
MDR Report Key13044239
Report Number8020893-2021-00208
Device Sequence Number1792107
Product Code CBK
UDI-Device Identifier10884521172210
UDI-Public10884521172210
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1SLDRAC
Device Catalogue Number980X1SLDRAC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown